Florida, 2015Funnel Cloud in Florida, August 27, 2015
August 27, 2015 · NWS MFL · 1 event in 1 county or zone
A weak upper level trough over the eastern Gulf of Mexico and surface boundary across South Florida lead to showers and storms over South Florida during the day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level trough over the eastern Gulf of Mexico and surface boundary across South Florida lead to showers and storms over South Florida during the day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 27, 12:53 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 27, 12:53 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
153 PM EDT THU AUG 27 2015
.AVIATION...
DEBRIS CLOUDINESS FROM EARLY MORNING CONVECTION HAS INHIBITED
AFTERNOON DEVELOPMENT THUS FAR ACROSS MOST OF THE AREA...WITH THE
EXCEPTION OF THE LAKE OKEECHOBEE AREA. THESE STORMS ARE IN CLOSER
PROXIMITY TO A WEAK SURFACE TROUGH NORTH OF THE AREA. THE CLOUDS
HAVE ALSO KEPT AN EAST COAST SEA BREEZE FROM FORMING. ISOLATED
SHOWERS AND POSSIBLY A FEW THUNDERSTORMS COULD REDEVELOP LATE BUT
CONFIDENCE IS LOW AT THIS TIME. DECIDED TO KEEP PRECIP MENTION OUT
OF ALL EAST COAST SITES...EXCEPT FOR KPBI...UNTIL 00Z FOR NOW WITH
LIGHT SOUTHWESTERLY SURFACE WINDS GOING VARIABLE OVERNIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 76 91 81 92 / 50 60 30 30
FORT LAUDERDALE 78 91 81 91 / 50 60 20 40
MIAMI 76 91 80 92 / 40 60 20 40
NAPLES 76 91 76 92 / 30 50 20 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 27, 4:33 AM EST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
533 AM EDT THU AUG 27 2015
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
272145-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
533 AM EDT THU AUG 27 2015
...WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY...
...A SLIGHT CHANCE OF WATERSPOUTS ACROSS REGIONAL WATERS TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: THUNDERSTORMS ARE POSSIBLE OVER SOUTH FLORIDA TODAY
INTO THE EVENING HOURS. THE MAIN IMPACT FROM THE STORMS WILL BE
LIGHTNING STRIKES, GUSTY WINDS AND ISOLATED AREAS OF LOCALLY HEAVY
RAINFALL.
WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS ACROSS THE
REGIONAL WATERS TODAY.
WIND: WIND GUSTS IN THE 40 MPH TO 50 MPH RANGE ARE POSSIBLE WITH
THE STRONGER THUNDERSTORMS TODAY.
FLOODING: THERE IS THE POTENTIAL TODAY FOR LOCALLY HEAVY RAINFALL
ACROSS THE SOUTH FLORIDA PENINSULA. MINOR URBAN TYPE FLOODING MAY
BE POSSIBLE IN POOR DRAINAGE AND LOW LYING AREAS.
TEMPERATURES: HEAT INDICES MAY REACH INTO THE 100 TO 105 DEGREE
RANGE TODAY ACROSS PORTIONS OF THE INTERIOR.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY WITH THE MAIN RISK
BEING LIGHTNING STRIKES.
TROPICAL STORM ERIKA MIGHT IMPACT THE REGION LATE THIS WEEKEND
INTO THE EARLY PART OF NEXT WEEK WITH THE POSSIBILITY OF
ADDITIONAL STRENGTHENING. PLEASE CONTINUE TO MONITOR THE PROGRESS
OF TROPICAL STORM ERIKA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT
ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT
HIGH WIND AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Aug 27, 10:58 AM EST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1158 AM EDT THU AUG 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM WATER SPOUT 9 W MARCO ISLAND 25.92N 81.88W
08/27/2015 GMZ656 FL BROADCAST MEDIA
TWO WATERSPOUTS SIGHTED. FROM SOCIAL MEDIA.
&&
EVENT NUMBER MFL1500240
KMLocal storm report, Aug 27, 11:42 AM EST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1242 PM EDT THU AUG 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM WATER SPOUT 42 E PALM BEACH SHORES 26.69N 79.36W
08/27/2015 AMZ670 FL AIRPLANE PILOT
PILOT REPORT OF A WATERSPOUT. REPORT RELAYED FROM MIAMI
CWSU.
&&
EVENT NUMBER MFL1500241
CCDSpecial weather statement, Aug 27, 12:05 PM EST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
105 PM EDT THU AUG 27 2015
FLZ063-271745-
GLADES FL-
105 PM EDT THU AUG 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR NORTHEASTERN GLADES COUNTY UNTIL 145 PM EDT...
* AT 104 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LAKEPORT...MOVING NORTHEAST AT 5 MPH.
* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
LAKEPORT AND BRIGHTON SEMINOLE RESERVATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2721 8105 2706 8097 2702 8101 2700 8106
2696 8108 2695 8109 2695 8107 2693 8108
2693 8110 2690 8122 2711 8124 2712 8123
2712 8117 2719 8117 2721 8115
TIME...MOT...LOC 1704Z 225DEG 6KT 2703 8112
BAXTERSpecial weather statement, Aug 27, 1:38 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
238 PM EDT THU AUG 27 2015
FLZ067-271930-
INLAND PALM BEACH COUNTY FL-
238 PM EDT THU AUG 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR NORTHERN
PALM BEACH COUNTY UNTIL 330 PM EDT...
* AT 238 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CANAL POINT...MOVING EAST AT 25 MPH.
* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
WELLINGTON...PALM BEACH GARDENS...PAHOKEE...CANAL POINT...ROYAL
PALM BEACH...LION COUNTRY SAFARI PARK...THE ACREAGE...NORTH COUNTY
AIRPORT...FREMD VILLAGE-PADGETT ISLAND...LOXAHATCHEE GROVES...
LOXAHATCHEE NWR AND CALOOSA.
LAT...LON 2662 8024 2674 8072 2675 8072 2674 8070
2676 8069 2679 8070 2681 8070 2682 8068
2684 8065 2689 8062 2693 8062 2696 8061
2696 8020
TIME...MOT...LOC 1838Z 272DEG 20KT 2686 8053
ALMLocal storm report, Aug 27, 1:46 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
246 PM EDT THU AUG 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM MARINE TSTM WIND 10 NW PAHOKEE 26.90N 80.79W
08/27/2015 M51 MPH AMZ610 FL MESONET
LZ40 ON LAKE OKEECHOBEE REPORTED GUST TO 51 MPH
&&
EVENT NUMBER MFL1500242
ALMFunnel Cloud, Collier
- When
- August 27, 2:36 PM EST to 2:41 PM EST
- Where
- Collier County, 2.42 mi SSW of East Naples
- Reported by
- ASOS
- Coordinates
- 26.090, -81.800
Naples Airport (KAPF) observer reported funnel cloud near Gordon Pass. The funnel was visible for 5 minutes.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Iowa, August 27 to 31, 2015$2.3 million · 78 events
- Heat in Nevada, August 27, 20151 death · 1 event
- Damaging Wind in Nebraska, August 27, 2015$4.1 million · 61 kt wind · 1 event
- Flash Flooding and Lightning Strikes in South Dakota, August 27, 2015$360,000 · 4 events
- Damaging Winds and Heavy Rain in Arizona, August 27, 2015$223,000 · 70 kt wind · 10 events
- Flash Flood and Flood in Nebraska, August 27 to 28, 2015$300,000 · 2 events
- Hail in Kansas, August 27, 2015$100,000 · 2.75 in hail · 5 events
- Damaging Wind in Arizona, August 27, 2015$20,000 · 56 kt wind · 1 event
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, August 27, 201552 kt wind · 9 events
- Flash Flood and Flooding in Kansas, August 27, 2015$1,000 · 1 in hail · 8 events
- Tropical Storm in Puerto Rico, August 27 to 28, 2015$2,000 · 4 events
- Wildfire and High Wind in Alaska, August 27 to 31, 201565 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596759.